MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10601
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used the first day of the month of bsc aware date since no event date provided.
 
Event or Problem Description
It was reported that shaft break occurred.A 2.25 x 12mm synergy drug-eluting stent was selected for use.However, the mid shaft broke as it was being advanced through the guide.The device was removed and the procedure was completed with another of the same device.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
B3: date of event - used the first day of the month of bsc aware date since no event date provided.Device evaluated by mfr.: synergy ii us mr 2.25 x 12 mm stent delivery system was returned for analysis broken in the midshaft region of the device and with the distal shaft containing the inner/outer shaft polymer extrusion, bunched balloon, damaged stent and tip stuck on the customer guidewire.The device was returned with the stent damaged on its entire length.Stent struts from the proximal region of the stent were lifted and pulled/bunched in a distal direction.A review of the manufacturing stent profile data was performed and the stent outer diameter at the time of manufacture.This is within max crimped stent profile measurement.The balloon cones were reviewed, and it was noted that it was bunched proximally.A visual and microscopic examination of the bumper tip showed no signs of tip damage.A visual and tactile examination of the hypotube shaft found multiple hypotube kinks along the length of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found a break in the mid shaft region at the guidewire exchange pert as well as multiple stretching and bunching regions of the inner and outer shaft polymer extrusion.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10735917
Report Number2134265-2020-14361
Device Sequence Number19114517
Product Code NIQ
UDI-Device Identifier08714729840022
UDI-Public08714729840022
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2022
Device Model Number10601
Device Catalogue Number10601
Device Lot Number0025260514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer11/18/2020
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1